# SDR CA040902001

- Difficulty date: September 2, 2004
- Submitted: October 5, 2004
- Operation: General aviation
- Make and model: Boeing 717-200
- Engine: Rroyce BR700715A130
- System (JASC): 7250 · Turbine Section
- Part: Turbine
- Condition: Failed
- Location: Hpc
- Part time: 10,040 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: C

## Discrepancy

(CAN) ENGINE WAS REMOVED DUE TO TURBINE AND HPC FAILURE. THIS ENGINE IS BEING ROUTED CANADA (MONTREAL) MFG FOR INVESTIGATION AND REPAIR. EVENT: 8/22/04, AIRCRAFT, NR 2 POSITION.  WHILE SPOOLING THE ENGINES UP FOR THE TAKOFF ROLL, A LOUD BANG WAS HEARD FROM THE REAR OF THE AIRCRAFT. AN AIRCRAFT BEHIND IMMEDIATELY REPORTED FLAMES COMING FROM NR 2 ENGINE TAILPIPE. THE ENGINE WAS SHUTDOWN ON THE RUNWAY AND TAKEOFF ABORTED. MCD WAS CHECKED AND FOUND CLEAN.  THE N1 ROTOR WAS SPUN AND SPUN FREELY.  THE N2 ROTOR COULD NOT BE TURNED BY HAND CRANKING.  INSPECTION OF THE TAILPIPE REVEALED METAL PARTICLES AND DAMAGE TO LPT 3RD STAGE BLADES.
